Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 143, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 27, 2021, 5:56 PM CDT for 8 parishes in Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2021, 5:56 PM CDT (22:56 UTC)
- Expired
- Oct 27, 2021, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 6:51 PM CDT | TSTM WND DMG | 1 Ene Belle Chasse, LA | PUBLIC OBSERVES THUNDERSTORM WIND CAUSING LARGE TREE LIMB TO FALL IN FRONT OF VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WUUS54 KLIX 272256
SVRLIX
LAC051-057-071-075-087-089-095-109-272345-
/O.NEW.KLIX.SV.W.0143.211027T2256Z-211027T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
556 PM CDT Wed Oct 27 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
South central St. John The Baptist Parish in southeastern
Louisiana...
West central St. Bernard Parish in southeastern Louisiana...
St. Charles Parish in southeastern Louisiana...
Orleans Parish in southeastern Louisiana...
Southeastern Terrebonne Parish in southeastern Louisiana...
Lafourche Parish in southeastern Louisiana...
Jefferson Parish in southeastern Louisiana...
Northwestern Plaquemines Parish in southeastern Louisiana...
* Until 645 PM CDT.
* At 555 PM CDT, severe thunderstorms were located along a line
extending from 13 miles southwest of Madisonville to near New Sarpy
to Bayou Gauche to near Cocodrie, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Orleans, Houma, Cut Off, Metairie, Hahnville, Laplace, Marrero,
Chalmette, Galliano, Avondale, Larose, Harvey, East New Orleans,
Timberlane, Belle Chasse, Reserve, Jefferson, Gretna, Harahan and
Westwego.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 206 and 213, and
between mile markers 215 and 254.
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 310 between mile markers 1 and 11.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
Squall lines can produce brief tornadoes and straight-line wind
damage. Although a tornado is not immediately likely, it is best to
move to an interior room on the lowest floor of a building. These
storms may cause serious injury and significant property damage.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.
&&
LAT...LON 2909 9022 2934 9035 2930 9035 2936 9051
2936 9052 2932 9050 2914 9071 3003 9059
3018 9043 3006 9038 3002 9018 3004 9000
3015 8988 3010 8983 2929 9005 2931 9013
2921 9009 2921 9005
TIME...MOT...LOC 2255Z 253DEG 40KT 3024 9031 3003 9034 2982 9040 2927
9058
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRK1 follow-up statement
959
WWUS54 KLIX 272317
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
617 PM CDT Wed Oct 27 2021
LAC095-272326-
/O.CAN.KLIX.SV.W.0143.000000T0000Z-211027T2345Z/
St. John The Baptist LA-
617 PM CDT Wed Oct 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. JOHN THE
BAPTIST PARISH IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.
LAT...LON 2923 9060 2971 9042 3002 9036 3005 9033
3002 9018 3004 9000 3015 8988 3010 8983
2929 9005 2931 9013 2921 9009 2921 9005
2909 9022 2934 9035 2930 9035 2936 9051
2936 9052 2932 9050
TIME...MOT...LOC 2316Z 246DEG 40KT 3020 9010 2999 9013 2978 9019 2923
9037
$$
LAC051-057-071-075-087-089-109-272345-
/O.CON.KLIX.SV.W.0143.000000T0000Z-211027T2345Z/
St. Bernard LA-St. Charles LA-Orleans LA-Terrebonne LA-Lafourche LA-
Jefferson LA-Plaquemines LA-
617 PM CDT Wed Oct 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL ST. BERNARD...EASTERN ST. CHARLES...ORLEANS...EAST
CENTRAL TERREBONNE...EASTERN LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 616 PM CDT, severe thunderstorms were located along a line
extending from 13 miles southwest of Lacombe to near Jefferson to
near Jean Lafitte to 9 miles west of Leeville, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Orleans, Chalmette, Cut Off, Galliano, Avondale, Larose,
Metairie, Marrero, Harvey, East New Orleans, Timberlane, Belle
Chasse, Jefferson, Gretna, Harahan, Westwego, Golden Meadow, Jean
Lafitte, Luling and River Ridge.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 217 and 254.
Interstate 310 between mile markers 1 and 7.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2923 9060 2971 9042 3002 9036 3005 9033
3002 9018 3004 9000 3015 8988 3010 8983
2929 9005 2931 9013 2921 9009 2921 9005
2909 9022 2934 9035 2930 9035 2936 9051
2936 9052 2932 9050
TIME...MOT...LOC 2316Z 246DEG 40KT 3020 9010 2999 9013 2978 9019 2923
9037
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:47 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 27, 3:47 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021
.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23
.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23
&&
.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23
&&
.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 69 51 62 / 80 20 10 10
BTR 56 70 52 65 / 40 10 10 10
ASD 59 74 52 67 / 100 10 10 10
MSY 62 74 57 67 / 100 10 10 10
GPT 62 74 54 66 / 100 10 10 20
PQL 62 74 53 65 / 100 10 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ550-552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ536-538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
557-575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.
MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
GMZ552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
575-577.
Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.
&&In the hours before
Special weather statement, Oct 27, 4:53 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 PM CDT Wed Oct 27 2021
LAZ037-039-071-072-MSZ070-071-272230-
Washington LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-Pike MS-Walthall MS-
453 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall and Pike Counties through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bogue Chitto to near Magnolia to
near Amite City. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Franklinton, Amite, Amite City, Magnolia, Kentwood, Summit,
Independence, Tylertown, Roseland, Osyka, Mount Herman, Wilmer,
Salem, Tangipahoa and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 41 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3133 9008 3134 9005 3082 9017 3063 9054
3066 9062 3135 9049 3135 9011
TIME...MOT...LOC 2153Z 233DEG 38KT 3140 9039 3111 9046 3069 9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:47 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 43 min |
| Oct 27, 1:48 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 42 min |
| Oct 27, 1:51 PM CDT | Special Marine Warning | LIX | 41 min | |
| Oct 27, 2:03 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 42 min |
| Oct 27, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 59 min |
| Oct 27, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 50 min |
| Oct 27, 3:17 PM CDT | Special Marine Warning | LIX | 28 min | |
| Oct 27, 3:19 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 26 min |
| Oct 27, 3:22 PM CDT | Special Marine Warning | LIX | 53 min | |
| Oct 27, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 49 min |
| Oct 27, 4:06 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 39 min |
| Oct 27, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more | 44 min |
| Oct 27, 4:54 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Oct 27, 4:59 PM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 27, 5:19 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 26 min |
| Oct 27, 5:22 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more | 38 min |
| Oct 27, 5:26 PM CDT | Special Marine Warning | LIX | 94 min | |
| Oct 27, 5:28 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Oct 27, 6:10 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| Oct 27, 6:19 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 2 hr |
| Oct 27, 6:23 PM CDT | Special Marine Warning | LIX | 97 min | |
| Oct 27, 6:28 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 32 min |
| Oct 27, 6:37 PM CDT | Special Marine Warning | LIX | 83 min | |
| Oct 27, 6:47 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 109 min |
| Oct 27, 6:49 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 41 min |
| Oct 27, 6:53 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.